MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM HIV O PLUS; HIV-1 AND HIV-2 ANTIBODIES

ABBOTT LABORATORIES PRISM HIV O PLUS; HIV-1 AND HIV-2 ANTIBODIES
Catalog Number 03L68-68
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a false repeat reactive prism hiv o plus result for one sample.The sample generated negative confirmatory results.No adverse impact to donor or patient management was reported.
 
Additional Manufacturer Narrative
Concomitant medical products section was updated to include a second serial number.No further update was necessary.
 
Additional Manufacturer Narrative
Review of complaint activity determined that there is normal complaint activity for the likely cause lot.Tracking and trending report review determined that there are no related adverse or non-statistical trends.Manufacturing documentation for the likely cause lot was reviewed and did not identify any issues.Field data was reviewed regarding initial reactive rate, repeat reactive rate and specificity for lot 88004m500.The initial reactive rate and repeat reactive rate were within package insert specification.Assuming a zero prevalence of hiv infection for the tested samples, the specificity of the complaint lot would be within package insert specifications.Additionally, labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the prism hiv o plus assay was identified.

Brand Name
PRISM HIV O PLUS
Common Device Name
HIV-1 AND HIV-2 ANTIBODIES
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key7940086
Report Number1415939-2018-00147
Device Sequence Number11266298
Product Code MZF
UDI-Device Identifier00380740062958
UDI-Public00380740062958
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2019
Device Catalogue Number03L68-68
Device Lot Number88004M500
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/05/2018
10/11/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/09/2018
10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LN 06A36-34, SN (B)(4); LN 06A36-34, SN (B)(4); LN 06A36-34, SN (B)(4); PRISM NEXT ANALYZER,; PRISM NEXT ANALYZER,; PRISM NEXT ANALYZER,